Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 192, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 21, 2001, 6:45 PM CDT for Erath County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 6:45 PM CDT (23:45 UTC)
- Expired
- Jun 21, 2001, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Erath County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:00 PM CDT | Hail 1 | Dublin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:14 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 21, 6:14 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 614 PM CDT THU JUN 21 2001 ...AVIATION DISCUSSION... COLD FRONT HAS MOVED THROUGH METRO AIRPORTS...BUT SOME LINGERING TSRA MAY CONTINUE TO AFFECT THE AREA THROUGH 01Z. AFTER THAT...SOME LIMITED CHANCES FOR REDEVELOPMENT WITH NOCTURNAL LOW LEVEL JET... BUT NOT ENOUGH FOR MENTION IN TAFS. CLEARING WILL BE RATHER QUICK AFTER 02Z. KACT WILL HAVE LONGER PERIOD WITH TSRA CHANCES THIS EVENING...WITH NORTHERLY FLOW FROM THUNDERSTORM OUTFLOW. FRONT CONTINUES TO PUSH SOUTH OF ALL AIRPORTS BEFORE MIDNIGHT...WITH VFR AND NORTHERLY FLOW MOST OF THE NEXT 24 HRS. 80 ...325 PM PUBLIC DISCUSSION... SCATTERED THUNDERSTORMS WERE FORMING ALONG A COLD FRONT WHICH EXTENDED NEAR A SHERMAN...MINERAL WELLS...TO COMANCHE LINE. FORECASTED CAPES INDICATE THAT STORMS SHOULD CONTINUE THROUGH THE EVENING AND A FEW COULD PRODUCE SOME HAIL...HOWEVER...WEAK WINDS ALOFT AND LITTLE SHEAR DOES NOT SUPPORT WIDE-SPREAD SEVERE STORMS. EXPECT THUNDERSTORMS TO END FROM NORTH TO SOUTH TONIGHT AS DRIER AND MORE STABLE AIR MOVES IN BEHIND THE FRONT. BY FRIDAY MORNING THE FRONT WILL BE SOUTH OF THE CWA AND THE UPPER RIDGE IN THE SOUTHWESTERN U.S. WILL BEGIN TO BUILD EASTWARD. THIS RIDGE WILL DOMINATE NORTH TEXAS THROUGH EARLY NEXT WEEK AND KEEP DRY CONDITIONS AREA WIDE. TEMPERATURES WILL BE SLIGHTLY COOLER FOR THE NEXT FEW NIGHTS WITH DEW POINTS IN THE LOWER 60S. AFTERNOON HIGHS WILL BE IN THE UPPER 80S FRIDAY AND SHOULD WARM TO AROUND 90 ON SATURDAY. THE EXTENDED LOOKS DRY AND SEASONAL AS PER NOGAPS AND CANADIAN MODELS. MRF HINTS AT SOME RAIN CHANCES TUESDAY AND WEDNESDAY...HOWEVER...FORECASTED WEAK EASTERLY WAVE LOOKS SUSPECT AT THIS TIME. DFW 66/88/66/92 2000 ACT 67/88/64/93 3000 .FWD...NONE. 79
In the hours before
Special weather statement, Jun 21, 1:50 PM CDT, 4 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 150 PM CDT THU JUN 21 2001 SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT ALONG TWO BOUNDARIES. ONE BOUNDARY IS AN OUTFLOW BOUNDARY THAT EXTENDED FROM DENTON...TO MINERAL WELLS...TO JUST NORTH OF BROWNWOOD EARLY THIS AFTERNOON. THE OTHER BOUNDARY IS A COLD FRONT THAT EXTENDED FROM EAST CENTRAL OKLAHOMA....TO SOUTH OF WICHITA FALLS. THE FRONT WILL MOVE SOUTHEAST THROUGH THE REGION THIS AFTERNOON AND TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH WILL BE THE HAZARDOUS WEATHER THREAT.
Special weather statement, Jun 21, 4:05 PM CDT, 2 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT THU JUN 21 2001 A SOUTHWARD MOVING COLD FRONT WAS LOCATED NEAR A SHERMAN...WEATHERFORD...TO COMANCHE LINE LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING ALONG THE FRONT. ALTHOUGH WIND SHEAR PROFILES ARE NOT OPTIMAL FOR SEVERE STORM FORMATION...VERTICAL INSTABILITIES WILL BE STRONG ENOUGH FOR A FEW THUNDERSTORMS TO REACH SEVERE LIMITS. THE MAIN THREAT FROM THESE STORMS WILL BE FROM HAIL UP TO ONE INCH IN DIAMETER...ALONG WITH DAMAGING GUSTS OF WIND. THE THREAT OF SEVERE WEATHER WILL END FROM NORTH TO SOUTH TONIGHT ONCE DRIER AIR BEGINS TO FILTER IN BEHIND THE FRONT. LIMITED SPOTTER ACTIVATION MAY BE NECESSARY SOUTHEAST OF A SHERMAN...WEATHERFORD...TO EASTLAND LINE THROUGH 9 PM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 58 min |
| Jun 21, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 66 min |
| Jun 21, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Jun 21, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 50 min |
| Jun 21, 4:09 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 36 min |
| Jun 21, 4:31 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 29 min |
| Jun 21, 4:34 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 41 min |
| Jun 21, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 50 min |
| Jun 21, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.